Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Gastroenterol. 2009 Feb;53(2):116-120. Korean. Case Report.
Park JE , Hwangbo Y , Chang R , Chang YW , Jang JY , Kim BH , Dong SH , Kim HJ .
Department of Internal Medicine, School of Medicine, Kyung Hee University, Seoul, Korea. hjkim@khmc.or.kr
Abstract

Mesalazine (5-aminosalicylic acid) and sulfasalazine are widely used in the treatment of inflammatory bowel disease. The pulmonary toxicity related to sulfasalazine was well-recognized complication and it was caused by sulfapyridine moiety in sulfasalazine. However, the lung injury related to mesalazine has rarely been reported. A thirty five-year-old man with Crohn's disease who was treated with mesalazine complained fever and dry cough. The finding of bilateral wandering pulmonary infiltration, peripheral eosinophilia and increased eosinophils in bronchoalvolar lavage were consistent with eosinophilic pneumonia. His symptoms and laboratory findings were markedly improved after the discontinuation of mesalazine. The mesalazine-induced eosinophilic pneumonia was diagnosed according to his clinical course. This report shows that the eosinophilic pneumonia should be considered in patients who develope pulmonary involvement with inflammatory bowel disease receiving mesalazine therapy.

Copyright © 2019. Korean Association of Medical Journal Editors.